Alert archive / Missouri / Wind Advisories in 2022
Wind Advisory 12, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Dec 1, 2022, 1:46 PM CST for 26 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Dec 2, 2022, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2022, 1:46 PM CST (19:46 UTC)
- In effect from
- Dec 2, 2022, 6:00 AM CST
- Expired
- Dec 2, 2022, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
All 29 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Vernon County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 33 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2950 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WWUS73 KSGF 011946 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 146 PM CST Thu Dec 1 2022 KSZ073-097-101-MOZ055>058-066>071-077>081-088>091-093>095-101>104- 020800- /O.NEW.KSGF.WI.Y.0012.221202T1200Z-221203T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian- McDonald-Barry-Stone-Taney- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite 146 PM CST Thu Dec 1 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and central, east central, southwest and west central Missouri. * WHEN...From 6 AM to 6 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...High profile vehicles traveling on east to west highways could be impacted by these strong winds this morning and early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
227 WWUS73 KSGF 020734 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 134 AM CST Fri Dec 2 2022 KSZ073-097-101-MOZ055>058-066>071-077>081-088>091-093>095-101>104- 030000- /O.CON.KSGF.WI.Y.0012.221202T1200Z-221203T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian- McDonald-Barry-Stone-Taney- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite 134 AM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and central, east central, southwest and west central Missouri. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
164 WWUS73 KSGF 022001 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 201 PM CST Fri Dec 2 2022 KSZ073-097-101-MOZ055>058-066>071-077>081-088>091-093>095-101>104- 030000- /O.CON.KSGF.WI.Y.0012.000000T0000Z-221203T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Jasper-Dade-Greene-Webster-Newton-Lawrence-Christian- McDonald-Barry-Stone-Taney- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, and Powersite 201 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Kansas and central, east central, southwest and west central Missouri. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 1, 11:20 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Dec 1, 11:20 AM CST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1120 AM CST Thu Dec 1 2022 Key Messages: 1. Elevated fire weather conditions today. 2. Very windy conditions likely Friday. 3. Unsettled weather pattern this weekend into early next week will provide precip chances. ...AVIATION UPDATE... .SHORT TERM...(Today and tonight) Issued at 100 AM CST Thu Dec 1 2022 Surface high pressure over the area will shift east during the day today. Some gusty southerly winds up to 30 mph will develop in the afternoon west of Springfield in response to a deepening low pressure system over the Rockies and High Plains. These winds, combined with a dry airmass (RH dropping near 35%), will result in elevated fire weather conditions today. Otherwise, look for clearing skies in the morning with high temperatures in the mid 40s to low 50s. .LONG TERM...(Friday through Wednesday) Issued at 100 AM CST Thu Dec 1 2022 Friday will be characterized by warmer temperatures and very windy conditions. As a shortwave and associated surface front over the western CONUS continues to shift east, an impressive pressure gradient will tighten at the surface. Most model guidance is in good agreement of widespread 30+ mph gusts across the CWA, with higher speeds of 45-50 mph possible west of Springfield. The latest NBM 4.1 probabilities show a 70-90% chance of gusts greater than 41 kt (47 mph) across southwest Missouri and southeast Kansas. A wind advisory will likely be needed in a future forecast update. A few light showers are possible Friday night into Saturday morning ahead of the cold front, but limited moisture return should keep QPF amounts low, likely less than a tenth of an inch. WPC Cluster Analysis shows a mostly zonal upper level flow pattern establish itself Saturday into the early part of next week. A few embedded shortwaves and modified moisture return will provide precipitation chances through this period. Locations across southern Missouri can expect a few light showers Saturday night into Sunday. Currently, temperatures look to be warm enough to keep most of this precipitation as rain, but could see a brief window for a light wintry mix Sunday morning if this activity tracks further north. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1117 AM CST Thu Dec 1 2022 Winds will become the primary aviation hazard through the 18z TAF period with some low level wind shear at around 45-50kts starting this evening and continuing into the early morning. Will see some wind gusts of 35 to 40 kts at JLN/SGF during the day Friday. May see some stratus develop during the overnight into the morning hours within the MVFR category. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Didio LONG TERM...Didio AVIATION...Lindenberg
Hazardous weather outlook, Dec 1, 5:59 AM CST, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 559 AM CST Thu Dec 1 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 559 AM CST Thu Dec 1 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... Breezy southerly winds up to 30 mph are expected this afternoon. Windy conditions along with dry air will result in an elevated fire weather risk across the area this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Windy conditions Friday, especially west of the Highway 65 corridor where wind gusts up to 50 mph are possible. An unsettled weather pattern then looks to set up this weekend into early next week which may provide chances for precipitation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Didio
Nearby
Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.